MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ANTI-B BIOCLONE 15X10ML; ANTISERA

ORTHO-CLINICAL DIAGNOSTICS, INC. ANTI-B BIOCLONE 15X10ML; ANTISERA
Catalog Number 711320
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Report 4 of 5 cms (b)(4), windchill ra608466 on (b)(6)2024, a customer complained to the global technical support center (gtsc) after obtaining what was described as discrepant weak to 1+ positive results for five patient samples with anti-b (anti-abo2) bioclone, lot bbb826a, in manual tube method between 17nov2024 and 01dec2024.Complainant: (b)(6); blood bank supervisor (b)(6) customer# (b)(6); (b)(6) hospital (b)(6) date of events: 17nov2024, 30nov2024 and 01dec2024 (reported (b)(6)2024) reagent: anti-b (anti-abo2) bioclone (murine monoclonal blend) lot bbb826a, expiry 09jan2026, manufactured 09jan2024 patient information: 5 patient samples affected.No further details provided.The customer reported that beginning (b)(6)2024, they had tested five patient samples for abo forward typing using anti-b bioclone in manual tube method and that unexpected weak positive to 1+ reactions were obtained.The customer reported that the affected sample on (b)(6) 2024 was retested with the same lot of anti-b bioclone reagent following a warm wash of the patient cells and the result was negative, as expected.The customer reported that between (b)(6)2024, four additional samples reported weak to 1+ reactivity with anti-b bioclone lot bbb826a.The customer stated that these four samples were retested with new vials of the same lot of anti-b bioclone, bbb826a; however, the results remained the same.The customer stated they repeated testing with an alternate lot of anti-b bioclone (bbb827a) and results were negative, as expected, for all four samples.No biased results were reported to the clinicians for the five patient samples between (b)(6) 2024.Customer states anti-b bioclone, lot bbb826a, was removed from use.Customer states no patients were harmed as a result of these events.
 
Additional Manufacturer Narrative
Investigation details from windchill ra608466: customer confirmed that all quality control testing was as expected on days of testing with last successful qc run on day of reporting, on (b)(6)2024.Customer confirmed that the reagent was stored as per ortho specifications and visual inspection of the vial prior to use was acceptable.The customer did not provide patient result reports or any further details of patient testing to gtsc for further investigation.As part of the investigation, a review of the manufacturing batch record was performed by the ortho manufacturing facility for anti-b bioclone lot bbb826a.There were no quality events or nonconformance associated with the lot.Results of final release testing specificity by test tube were reviewed.The results in parallel with the house standard met all acceptance criteria.(dra608463) in addition, as part of the investigation, a retain sample of anti-b bioclone, lot bbb826a, was tested in parallel with the control, lot bbb827a, for reactivity of the b antigen.A total of 9 negative donor cells and one donor cell positive for the b antigen, were tested as per ifu and qat30492, specificity by tube.At immediate spin expected negative results were obtained with the 9 negative donor cells.Expected positive and negative results were obtained.Anti-b bioclone, lot bbb826a, continues to perform as expected.(dra608464) as part of the investigation, a review of the worldwide complaint databases was performed for anti-b bioclone lot bbb826a through 16dec2024.A total of one complaint was identified, the one under investigation.No additional complaints were observed for the lot.No trend identified.(dra608465) no further investigation was performed on these incidents.The assignable cause could not be determined.In any case, there was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.No further complaint of this type has been received from the customer site since the time of the reported event.

Brand Name
ANTI-B BIOCLONE 15X10ML
Common Device Name
ANTISERA
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21030122
Report Number2250051-2024-00050
Device Sequence Number14483218
Product Code QHR
UDI-Device Identifier10758750003075
UDI-Public(01)10758750003075(17)260109(11)240109(10)BBB826A
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number711320
Device Lot NumberBBB826A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Initial Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown